Alert archive / Connecticut / River Flood Warnings in 2014

River Flood Warning 9, NWS Albany, NY

March 30, 2014Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this river flood warning at Mar 30, 2014, 10:50 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 56 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2014, 10:50 PM EDT (02:50 UTC)
Expired
Apr 2, 2014, 6:38 AM EDT
In force
56 hr
Issued by
NWS Albany, NY
Flood severity
Minor

County Northwest Hills Planning Region, CT

The radar

The Albany radar (KENX), 108 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Housatonic River at Falls Village (FLVC3). The gauge peaked at 7.84 ft at Mar 31, 2014, 8:00 PM EDT.

actionminormoderate4681003/3104/0104/0204/03
Action stage
6 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01199000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WGUS41 KALY 310250
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
1050 PM EDT SUN MAR 30 2014

CTC005-311450-
/O.NEW.KALY.FL.W.0009.140331T0250Z-140402T0700Z/
/FLVC3.1.ER.140331T0215Z.140401T0000Z.140402T0100Z.NO/
1050 PM EDT SUN MAR 30 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE HOUSATONIC RIVER AT FALLS VILLAGE.
* FROM THIS EVENING UNTIL LATE TUESDAY NIGHT.
* AT 10 PM SUNDAY THE STAGE WAS...7 FEET. 
* FLOOD STAGE IS 7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 7.6 
  FEET BY 8 PM MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD 
  STAGE AFTER 9 PM TUESDAY.
* IMPACT...AT 8 FEET...THE WATER REACHES RIVERSIDE ROAD AT KENT 
  SCHOOL AND FLOODS THE PICNIC AREA ALONG ROUTE 7 NEAR HOUSATONIC 
  MEADOWS. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       2 AM  8 AM  2 PM  8 PM  2 AM
LOCATION         STG   STG  DAY TIME   MON   MON   MON   MON   TUE

HOUSATONIC RIVER
  FALLS VILLAG  7.0    7.0 SUN 10 PM   7.2   7.5   7.6   7.6   7.5

$$
6 follow-up statements
095 
WGUS81 KALY 311447
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
1047 AM EDT MON MAR 31 2014

CTC005-010247-
/O.EXT.KALY.FL.W.0009.000000T0000Z-140401T1612Z/
/FLVC3.1.ER.140331T0215Z.140331T1800Z.140401T1012Z.NO/
1047 AM EDT MON MAR 31 2014

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY AFTERNOON... 
 
THE FLOOD WARNING CONTINUES FOR
  THE HOUSATONIC RIVER AT FALLS VILLAGE.
* UNTIL TUESDAY AFTERNOON. 
* AT 10 AM MONDAY THE STAGE WAS 7.7 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 7.7 FEET BY 2 PM 
  MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 6 AM
  TUESDAY.
* IMPACT...AT 8.0 FEET...THE WATER REACHES RIVERSIDE ROAD AT KENT 
  SCHOOL AND FLOODS THE PICNIC AREA ALONG ROUTE 7 NEAR HOUSATONIC 
  MEADOWS. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                      2 PM  8 PM  2 AM  8 AM  2 PM
LOCATION        STG   STG  DAY  TIME   MON   MON   TUE   TUE   TUE

HOUSATONIC RIVER
  FALLS VILLAG  7.0    7.7 MON 10 AM   7.7   7.6   7.2   6.9   6.7

$$

CTC005-010247-
/O.CON.KALY.FL.W.0007.000000T0000Z-140402T0600Z/
/GAYC3.1.RS.140330T2115Z.140331T1800Z.140402T0000Z.NO/
1047 AM EDT MON MAR 31 2014

THE FLOOD WARNING CONTINUES FOR
  THE HOUSATONIC RIVER AT GAYLORDSVILLE.
* UNTIL LATE TUESDAY NIGHT. 
* AT 10 AM MONDAY THE STAGE WAS 8.5 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 8.6 FEET BY 2 PM 
  MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 8 PM
  TUESDAY.
* IMPACT...AT 8.0 FEET...FLOOD STAGE. WATER REACHES NEW MILFORD 
  FOUNDRY AND YOUNGFIELD STREET.

&& 
 
                  FLD   OBSERVED              FORECAST
                                      2 PM  8 PM  2 AM  8 AM  2 PM
LOCATION        STG   STG  DAY  TIME   MON   MON   TUE   TUE   TUE

HOUSATONIC RIVER
  GAYLORDSVILL  8.0    8.5 MON 11 AM   8.6   8.6   8.5   8.4   8.2

$$
840 
WGUS81 KALY 312019
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
419 PM EDT MON MAR 31 2014

CTC005-010819-
/O.EXT.KALY.FL.W.0009.000000T0000Z-140402T0600Z/
/FLVC3.1.ER.140331T0215Z.140331T1900Z.140402T0000Z.NO/
419 PM EDT MON MAR 31 2014

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TUESDAY NIGHT... 
 
THE FLOOD WARNING CONTINUES FOR
  THE HOUSATONIC RIVER AT FALLS VILLAGE.
* UNTIL LATE TUESDAY NIGHT. 
* AT 4 PM MONDAY THE STAGE WAS 7.9 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER 8 PM TUESDAY.
* IMPACT...AT 8.0 FEET...THE WATER REACHES RIVERSIDE ROAD AT KENT 
  SCHOOL AND FLOODS THE PICNIC AREA ALONG ROUTE 7 NEAR HOUSATONIC 
  MEADOWS. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   MON   TUE   TUE   TUE   TUE

HOUSATONIC RIVER
  FALLS VILLAG  7.0    7.9 MON 04 PM   7.7   7.7   7.5   7.2   6.8

$$

CTC005-010819-
/O.EXT.KALY.FL.W.0007.000000T0000Z-140402T1200Z/
/GAYC3.1.RS.140330T2115Z.140331T1846Z.140402T0600Z.NO/
419 PM EDT MON MAR 31 2014

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING... 
 
THE FLOOD WARNING CONTINUES FOR
  THE HOUSATONIC RIVER AT GAYLORDSVILLE.
* UNTIL WEDNESDAY MORNING. 
* AT 4 PM MONDAY THE STAGE WAS 8.6 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 8.6 FEET BY 8 PM 
  MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 2 AM
  WEDNESDAY.
* IMPACT...AT 8.0 FEET...FLOOD STAGE. WATER REACHES NEW MILFORD 
  FOUNDRY AND YOUNGFIELD STREET.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   MON   TUE   TUE   TUE   TUE

HOUSATONIC RIVER
  GAYLORDSVILL  8.0    8.6 MON 04 PM   8.6   8.6   8.5   8.4   8.0

$$

CTC001-009-010819-
/O.EXT.KALY.FL.W.0010.000000T0000Z-140402T1930Z/
/STVC3.1.ER.140331T1157Z.140401T0000Z.140402T1330Z.NO/
419 PM EDT MON MAR 31 2014

THE FLOOD WARNING CONTINUES FOR
  THE HOUSATONIC RIVER AT STEVENSON DAM.
* UNTIL WEDNESDAY AFTERNOON. 
* AT 4 PM MONDAY THE STAGE WAS 11.7 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 11.8 FEET BY 8 PM
  MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 9 AM
  WEDNESDAY.
* IMPACT...AT 11.5 FEET...WATER REACHES THE MAPLES AREA OF SHELTON.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   MON   TUE   TUE   TUE   TUE

HOUSATONIC RIVER
  STEVENSON DA  11.0   11.7 MON 04 PM  11.8  11.8  11.8  11.7  11.6

$$
256 
WGUS81 KALY 010642
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
242 AM EDT TUE APR 1 2014

CTC005-011842-
/O.CON.KALY.FL.W.0009.000000T0000Z-140402T0600Z/
/FLVC3.1.RS.140331T0215Z.140331T1900Z.140402T0000Z.NO/
242 AM EDT TUE APR 1 2014

THE FLOOD WARNING CONTINUES FOR
  THE HOUSATONIC RIVER AT FALLS VILLAGE.
* UNTIL LATE TUESDAY NIGHT. 
* AT 2 AM TUESDAY THE STAGE WAS 7.8 FEET. 
* FLOOD STAGE IS 7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER 8 PM TUESDAY.
* IMPACT...AT 8 FEET...THE WATER REACHES RIVERSIDE ROAD AT KENT 
  SCHOOL AND FLOODS THE PICNIC AREA ALONG ROUTE 7 NEAR HOUSATONIC 
  MEADOWS. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 AM  2 PM  8 PM  2 AM  8 AM
LOCATION         STG   STG  DAY TIME   TUE   TUE   TUE   WED   WED

HOUSATONIC RIVER
  FALLS VILLAG  7.0    7.8 TUE  2 AM   7.5   7.3   7.0   6.8   6.7

$$

CTC005-011842-
/O.EXT.KALY.FL.W.0007.000000T0000Z-140402T1432Z/
/GAYC3.1.RS.140330T2115Z.140401T0046Z.140402T0832Z.NO/
242 AM EDT TUE APR 1 2014

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING... 
 
THE FLOOD WARNING CONTINUES FOR
  THE HOUSATONIC RIVER AT GAYLORDSVILLE.
* UNTIL WEDNESDAY MORNING. 
* AT 2 AM TUESDAY THE STAGE WAS 8.5 FEET. 
* FLOOD STAGE IS 8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER 4 AM WEDNESDAY.
* IMPACT...AT 8 FEET...FLOOD STAGE. WATER REACHES NEW MILFORD 
  FOUNDRY AND YOUNGFIELD STREET.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 AM  2 PM  8 PM  2 AM  8 AM
LOCATION         STG   STG  DAY TIME   TUE   TUE   TUE   WED   WED

HOUSATONIC RIVER
  GAYLORDSVILL  8.0    8.5 TUE  2 AM   8.3   8.2   8.2   8.1   7.9

$$
510 
WGUS81 KALY 011738
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
138 PM EDT TUE APR 1 2014

CTC005-020538-
/O.EXT.KALY.FL.W.0009.000000T0000Z-140402T0900Z/
/FLVC3.1.RS.140331T0215Z.140331T1900Z.140402T0300Z.NO/
138 PM EDT TUE APR 1 2014

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT... 
 
THE FLOOD WARNING CONTINUES FOR
  THE HOUSATONIC RIVER AT FALLS VILLAGE.
* UNTIL LATE TONIGHT. 
* AT 1 PM TUESDAY THE STAGE WAS 7.4 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER 11 PM TUESDAY.
* IMPACT...AT 7.0 FEET...THE HOUSATONIC RIVER BEGINS TO FLOOD THE PARK
  ABOVE FALLS VILLAGE DAM...AND WATER REACHES THE FIELDS OF WHITE 
  HOLLOW FARMS NEAR LIMEROCK ROAD...AND IS AT THE EDGE OF THE 
  HOUSATONIC VALLEY REGIONAL HIGH SCHOOL FIELDS.

&& 
 
                  FLD   OBSERVED              FORECAST
                                      2 PM  8 PM  2 AM  8 AM  2 PM
LOCATION        STG   STG  DAY  TIME   TUE   TUE   WED   WED   WED

HOUSATONIC RIVER
  FALLS VILLAG  7.0    7.4 TUE 01 PM   7.3   7.1   6.9   6.7   6.5

$$

CTC005-020538-
/O.EXT.KALY.FL.W.0007.000000T0000Z-140402T0900Z/
/GAYC3.1.RS.140330T2115Z.140401T0046Z.140402T0300Z.NO/
138 PM EDT TUE APR 1 2014

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT... 
 
THE FLOOD WARNING CONTINUES FOR
  THE HOUSATONIC RIVER AT GAYLORDSVILLE.
* UNTIL LATE TONIGHT. 
* AT 1 PM TUESDAY THE STAGE WAS 8.2 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 11 
  PM TUESDAY.
* IMPACT...AT 8.0 FEET...FLOOD STAGE. WATER REACHES NEW MILFORD 
  FOUNDRY AND YOUNGFIELD STREET.

&& 
 
                  FLD   OBSERVED              FORECAST
                                      2 PM  8 PM  2 AM  8 AM  2 PM
LOCATION        STG   STG  DAY  TIME   TUE   TUE   WED   WED   WED

HOUSATONIC RIVER
  GAYLORDSVILL  8.0    8.2 TUE 02 PM   8.2   8.1   7.9   7.7   7.5

$$
721 
WGUS81 KALY 020425
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
1225 AM EDT WED APR 2 2014

CTC005-021123-
/O.EXT.KALY.FL.W.0009.000000T0000Z-140402T1123Z/
/FLVC3.1.RS.140331T0215Z.140401T0000Z.140402T0523Z.NO/
1225 AM EDT WED APR 2 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... 
 
THE FLOOD WARNING CONTINUES FOR
  THE HOUSATONIC RIVER AT FALLS VILLAGE.
* UNTIL THIS MORNING. 
* AT 12 AM WEDNESDAY THE STAGE WAS 7.2 FEET. 
* FLOOD STAGE IS 7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO SLOWLY FALL BELOW FLOOD STAGE 
  AFTER 4 AM WEDNESDAY.
* IMPACT...AT 7 FEET...THE HOUSATONIC RIVER BEGINS TO FLOOD THE PARK
  ABOVE FALLS VILLAGE DAM...AND WATER REACHES THE FIELDS OF WHITE 
  HOLLOW FARMS NEAR LIMEROCK ROAD...AND IS AT THE EDGE OF THE 
  HOUSATONIC VALLEY REGIONAL HIGH SCHOOL FIELDS.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 AM  2 PM  8 PM  2 AM  8 AM
LOCATION         STG   STG  DAY TIME   WED   WED   WED   THU   THU

HOUSATONIC RIVER
  FALLS VILLAG  7.0    7.2 WED 12 AM   6.6   6.4   6.2   6.0   5.9

$$
749 
WGUS81 KALY 021038
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
638 AM EDT WED APR 2 2014

CTC005-021108-
/O.CAN.KALY.FL.W.0009.000000T0000Z-140402T1123Z/
/FLVC3.1.RS.140331T0215Z.140401T0000Z.140402T0647Z.NO/
638 AM EDT WED APR 2 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE HOUSATONIC RIVER AT FALLS VILLAGE.
* AT 6 AM WEDNESDAY THE STAGE WAS 6.8 FEET AND CONTINUES TO RECEDE.
* FLOOD STAGE IS 7 FEET. 
* IMPACT...AT 7 FEET...THE HOUSATONIC RIVER BEGINS TO FLOOD THE PARK
  ABOVE FALLS VILLAGE DAM...AND WATER REACHES THE FIELDS OF WHITE 
  HOLLOW FARMS NEAR LIMEROCK ROAD...AND IS AT THE EDGE OF THE 
  HOUSATONIC VALLEY REGIONAL HIGH SCHOOL FIELDS.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 AM  2 PM  8 PM  2 AM  8 AM
LOCATION         STG   STG  DAY TIME   WED   WED   WED   THU   THU

HOUSATONIC RIVER
  FALLS VILLAG  7.0    6.8 WED 06 AM   6.8   6.5   6.2   6.0   5.9

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Mar 30, 10:35 PM EDT, 15 minutes earlier.

Area forecast discussion, Mar 30, 10:35 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1035 PM EDT SUN MAR 30 2014

.SYNOPSIS...
A COASTAL STORM WILL TRACK FURTHER OFFSHORE TONIGHT. DUE TO ITS
CLOSE PROXIMITY TO THE REGION...ANOTHER ROUND OF PRECIPITATION IS
EXPECTED TONIGHT. IN ADDITION...TEMPERATURES WILL BE COOLING OFF
WHERE SOME OF THIS PRECIPITATION WILL MIX WITH SLEET AND FREEZING
RAIN. IMPROVING CONDITIONS ARE EXPECTED THROUGH EARLY NEXT WEEK WITH
MODERATING TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF1020 PM EDT...LOW PRESSURE...AND ITS ASSOCIATED UPPER AIR
LOW...WERE SOUTH OF LONG ISLAND...TRACKING ENE. THESE FEATURES WILL
CONTINUE TO SLOWLY PULL AWAY BUT STILL INFLUENCE OUR WEATHER INTO
EARLY MONDAY.

TEMPERATURES WERE GENERALLY IN THE MID TO UPPER 30S ACROSS THE
HUDSON VALLEY...BUT LOWER 30S FURTHER IN THE MOHAWK VALLEY/CATSKILLS
AND ADIRONDACKS AND THE ELEVATED TERRAIN TO THE EAST OF ALBANY.

MOSTLY RAIN WAS FALLING FROM THE HUDSON VALLEY EAST...BUT A WINTRY
MIX OF SLEET FREEZING RAIN AND PERHAPS A LITTLE SNOW WAS FALLING
ACROSS THE WESTERN AREAS. WE GOT A LOT OF VERY USEFUL INFORMATION
FROM SOCIAL MEDIA. THANKS EVERYONE FOR YOUR TIMELY REPORTS! THEY
WERE BIG A HELP. WE DID GET REPORT OF SLEET MIXING WITH THE RAIN IN
THE MALTA AREA OF SARATOGA COUNTY.

WE WILL LEAVE HEADLINES IN TACT...INCLUDING THE FLOOD WATCH. EVEN
THOUGH THE BULK OF THE RAIN HAS FALLEN...THERE WERE STILL SEVERAL
"FLOOD" ISSUES IN OUR AREA. SOME RIVERS WERE STILL INDICATING SOME
RISES AS RUNOFF WILL CONTINUE OVERNIGHT AS TEMPERATURES WILL ONLY
SLOW FALL TOWARD THE FREEZING MARK.

FOR THE REST OF THE OVERNIGHT...EXPECT THOSE ADDITIONAL PERIODS OF
MAINLY LIGHT PRECIPITATION...TAPERING TO SCATTERED SHOWERS ACROSS
THE ADIRONDACK OVERNIGHT...AND MOST AREAS BY DAYBREAK. ANY SNOWFALL
AMOUNTS WELL NORTH AND WEST OF ALBANY SHOULD BE VERY
LIGHT...GENERALLY UNDER TWO INCHES. FOR THE REST OF THE ADVISORY
AREA...NO MORE THAN A COATING OF SNOW/SLEET AND PERHAPS A LITTLE ICE
CAN BE EXPECTED. STILL SOME UNTREATED SURFACES COULD BECOME VERY
SLICK OVERNIGHT AS LOWS GENERALLY BOTTOM BETWEEN THE MID 20S AND
LOWER 30S.

THE WIND TONIGHT WILL BE MAINLY FROM THE NORTH 10-15 MPH WITH GUSTS
UP TO 30 MPH AT TIMES.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
TIMING FROM THE BLENDED APPROACH OF THE GFS/ECMWF WOULD PLACE
AREAS EAST OF THE HUDSON WITH A CHANCE FOR LINGERING PRECIPITATION
IN THE MORNING. THEN RIDGING ALONG WITH SUBSIDENCE WILL BRING
ABOUT SUNSHINE RETURNING FROM WEST TO EAST THROUGH THE DAY.
NORTHERLY WINDS WILL CONTINUE TO BE GUSTY AS SURFACE GRADIENT
REMAINS IN PLACE AND MIXING LAYER HEIGHTS SUGGEST A TAPPING INTO
THE 30KT RANGE. TEMPERATURES WILL SLOWLY REBOUND INTO THE 30S AND
SOME LOWER 40S WITH LATE MARCH SUN.

MONDAY NIGHT...MAINLY CLEAR SKIES ARE EXPECTED AS THE RIDGE MOVES
DIRECTLY OVERHEAD. MOS VALUES ARE RATHER SIMILAR AND A BLENDED
APPROACH WAS UTILIZED.

TUESDAY...LOOKS LIKE A REAL NICE START TO THE MONTH OF APRIL WITH
LOTS OF SUNSHINE TO START AND FADING BEHIND AN INCREASE IN HIGH
AND MID LEVEL CLOUD COVER. THIS WILL BE DUE TO A WARM FRONT
APPROACHING FROM THE WEST. AS H850 TEMPS CLIMB TOWARD
+6C/+8C...MANY VALLEY LOCATIONS SHOULD CLIMB AROUND 50F WITH 40S
ELSEWHERE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE EXTENDED PERIOD WILL CONSIST OF MAINLY A ZONAL SYNOPTIC PATTERN
WITH SOME IMPULSES OF FAVORABLE AND WEAK UPPER LEVEL DYNAMICS
PROVIDING PRECIP TO SOME OF THE REGION AS WE START THE EXTENDED
PERIOD WITH A MORE PRONOUNCED LOW PRESSURE SYSTEM IMPACTING THE
REGION AS WE GET TO THE END OF THE EXTENDED PERIOD.

TUESDAY NIGHT THROUGH WEDNESDAY...AS WE START THE EXTENDED
PERIOD...MOST AREAS SHOULD REMAIN DRY AS A DEPARTING UPPER LEVEL LOW
WEST OF THE REGION MOVES NORTH INTO CANADA. LATEST 12Z GUIDANCE
SHOWS SOME UPPER LEVEL DYNAMICS SHOWING A WEAK AREA OF VERTICAL
ASCENT IN A PROGRESSIVELY WEAKENING 300 HPA JET AS IT ELONGATES
EAST ACROSS THE NY/PA BORDER. THIS WILL ALLOW SLIGHT CHANCE POPS IN
OUR SOUTHERN AREAS ACROSS THE MID HUDSON VALLEY AND SOUTHERN
BERKSHIRES INTO NW CONNECTICUT. OTHERWISE AS WE GO INTO THE DAY ON
WEDNESDAY...AN AREA OF HIGH PRESSURE FROM ONTARIO WILL BEGIN TO MOVE
INTO THE REGION BRINGING TRANQUIL WEATHER CONDITIONS. HIGH
TEMPERATURES ON WEDNESDAY WILL RANGE FROM THE MID 40S IN THE
ADIRONDACKS TO MID 50S AND EVEN SOME UPPER 50S IN THE MID HUDSON
VALLEY.

WEDNESDAY THROUGH FRIDAY...AHEAD OF THE NEXT WEATHER SYSTEM THAT IS
DEVELOPING OVER THE MIDWESTERN STATES...A SURFACE HIGH PRESSURE AND
UPPER LEVEL RIDGE WILL BE OVER THE REGION AS WE GO THROUGH THE
MIDDLE OF THE EXTENDED PERIOD. THIS WILL PROVIDE TRANQUIL WEATHER
CONDITIONS TO THE REGION AND WITH A LIGHT WESTERLY TO SOUTHWESTERLY
FLOW...TEMPERATURES WILL BE NEAR AVERAGE WITH HIGH TEMPERATURES
RANGING FROM THE MID TO UPPER 40S IN THE HIGH TERRAIN TO LOWER AND
MID 50S FOR VALLEY LOCATIONS.

FRIDAY NIGHT THROUGH SUNDAY...LATEST 12Z MODELS DO SHOW A DEVELOPING
LOW PRESSURE ACROSS THE WESTERN GREAT LAKES THAT WILL BE MOVING
NORTHEAST INTO ONTARIO AS WE GO INTO SUNDAY. AT THIS
TIME...PRECIPITATION WILL MOVE INTO THE REGION ALONG A SERIES OF
PROGRESSING FRONTS ASSOCIATED WITH THE LOW PRESSURE SYSTEM. THE
MODELS AND DATA DO DIFFER IN THE TIMING OF THE PRECIPITATION WITH
THE HIGHEST CHANCE OF PRECIPITATION OCCURRING DURING THE DAY ON
SATURDAY. A STEEP GRADIENT OF T850 AND T925 TEMPERATURES ACROSS OUR
REGION DOES SET UP SATURDAY AND SUNDAY THAT COULD ENHANCE
PRECIPITATION. SOME MODELS EVEN SHOW A SECONDARY LOW PRESSURE SYSTEM
DEVELOPING ACROSS THE BAROCLINIC ZONE ACROSS LONG ISLAND SATURDAY
NIGHT WHICH MAY ENHANCE QPF ESPECIALLY SOUTH AND EAST OF THE
IMMEDIATE CAPITAL REGION. PRECIPITATION TYPES WILL BE BASED OF
DIURNAL TEMPERATURE TRENDS WHERE DURING THE OVERNIGHT
HOURS...TEMPERATURES DURING THE OVERNIGHT MAY SUPPORT WINTRY
PRECIPITATION ACROSS THE ADIRONDACKS AND HIGH TERRAIN OF SOUTHERN
VERMONT. HIGH TEMPERATURES WILL RANGE FROM THE LOWER 40S ACROSS THE
ADIRONDACKS TO NEAR 50 IN VALLEY LOCATIONS.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
EXPECT MAINLY LOW MVFR OR IFR CONDITIONS TO PREDOMINATE TONIGHT IN
THE TAFS (EXTRA FUEL REQUIRED). CIGS WILL BE MAIN PROBLEM...BUT WITH
PERIODS OF PRECIPITATION...VISIBILITY WILL OCCASIONALLY DROP INTO
IFR...ESPECIALLY KGFL AND KALB WHERE SOME SNOW MIGHT MIX IN TOO.

WE DID CARRY SOME FREEZING RAIN IN ALL BUT THE KPOU TAFS. ANY
FREEZING RAIN SHOULD BE FAIRLY LIGHT AND NOT CONTINUOUS.

A NORTH WIND WILL AVERAGE 10-15KTS AT THE TERMINALS...AND AT TIMES
GUST TO OVER 20KTS. THIS WIND WILL CONTINUE INTO MONDAY.

MONDAY...AS THE STORM PULLS AWAY...DRIER AIR WILL SLOWLY WORK
IN...IMPROVING CONDITIONS TO HIGH LEVEL MVFR (BUT MAINLY RIGHT AFTER
THE MORNING PEAK). VFR CONDITIONS ARE EXPECTED BY MIDDAY.

OUTLOOK...
MON NIGHT-TUE: NO OPERATIONAL IMPACT. NO SIG WX.
TUE NIGHT:LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...SHSN.
WED - THU NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
FRI: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.

&&

.FIRE WEATHER...
NO FIRE WEATHER PROBLEMS ARE EXPECTED THE NEXT SEVERAL DAYS AS
SATURATED GROUNDS REMAIN IN PLACE. DRIER WEATHER RETURNS FOR THE
FIRST HALF OF THE WEEK.

&&

.HYDROLOGY...
THE FLOOD WATCH WILL REMAIN IN EFFECT UNTIL 8 AM MONDAY MORNING
FOR THE MOHAWK VALLEY...EASTERN CATSKILLS...GREATER CAPITAL
DISTRICT INCLUDING THE SARATOGA AND GLENS FALLS AREAS...WASHINGTON
COUNTY...TACONICS...MID HUDSON VALLEY...BERKSHIRES...NORTHWESTERN
CONNECTICUT AND SOUTHERN VERMONT.

MANY RIVERS AND STREAMS CONTINUE TO BE ELEVATED OR IN MINOR FLOOD
STAGE...ALTHOUGH...MOST HAVE SEEN THERE PEAKS IN LEVELS. THE RUNOFF
FROM THE RAINFALL AND SNOW MELT MAY STILL CAUSE ICE MOVEMENT AND
ICE BREAK UP LEADING TO ICE JAM FLOODING ON SOME OF THE RIVERS AND
STREAMS...ESPECIALLY SOUTH AND EAST OF THE CAPITAL DISTRICT WHERE
THE WARMER TEMPERATURES AND HEAVIER RAINFALL HAVE OCCURRED.

ANOTHER ROUND OF LIGHT TO MODERATE PRECIPITATION WILL MOVE BACK
IN ACROSS MUCH OF THE LOCAL AREA THROUGH THE OVERNIGHT HOURS INTO
MONDAY MORNING. COLDER AIR WILL BE DRAWN BACK INTO THE AREA TOO ON
BRISK NORTHERLY WINDS RESULTING IN RAIN CHANGING TO SLEET AND
FREEZING RAIN. THE PRECIPITATION WILL TAPER OFF FROM WEST TO EAST
MONDAY MORNING.

DRIER WEATHER RETURNS MONDAY NIGHT AND SHOULD LAST INTO THE MID
WEEK PERIOD THEN ANOTHER LOW PRESSURE IS EXPECTED TO IMPACT THE
REGION AS WE HEAD INTO NEXT WEEKEND. TEMPERATURES WILL BE
SEASONABLE WITH DIURNAL MELTING OF THE SNOWPACK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.CLIMATE...
HOW COLD HAS MARCH 2014 BEEN? THROUGH THE 29TH THE AVERAGE MONTHLY
TEMPERATURE HAS BEEN 27.0 DEGREES WHICH IS 7.7 DEGREES BELOW NORMAL.

TOP 10 COLDEST MARCHES - ALBANY NY - RECORDS DATE BACK TO 1820.

1)  23.6 DEGREES 1885
2)  24.6 DEGREES 1863
3)  24.7 DEGREES 1875
4)  25.3 DEGREES 1843
5)  26.0 DEGREES 1888
6)  26.1 DEGREES 1916
7)  26.2 DEGREES 1869
8)  26.5 DEGREES 1960
9)  26.8 DEGREES 1940
10) 27.0 DEGREES 1836

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR CTZ001-013.
     WINTER WEATHER ADVISORY UNTIL 11 AM EDT MONDAY FOR CTZ001.
NY...FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR NYZ038>041-043-047>054-
     058>061-063>066-082>084.
     WINTER WEATHER ADVISORY UNTIL 11 AM EDT MONDAY FOR NYZ038>043-
     047-048-051-054-058-061-063-082>084.
     WINTER WEATHER ADVISORY UNTIL 11 AM EDT MONDAY FOR NYZ049-050-
     052-053-059-060-066.
     WINTER WEATHER ADVISORY UNTIL 2 AM EDT MONDAY FOR NYZ032-033.
MA...FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR MAZ001-025.
     WINTER WEATHER ADVISORY UNTIL 11 AM EDT MONDAY FOR MAZ001-025.
VT...FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR VTZ013>015.
     WINTER WEATHER ADVISORY UNTIL 11 AM EDT MONDAY FOR VTZ013-014.
     WINTER WEATHER ADVISORY UNTIL 11 AM EDT MONDAY FOR VTZ015.

&&

SYNOPSIS...BGM
NEAR TERM...HWJIV/BGM
SHORT TERM...BGM
LONG TERM...LFM
AVIATION...HWJIV
FIRE WEATHER...IAA/BGM
HYDROLOGY...IAA/BGM
CLIMATE...IAA
Hazardous weather outlook, Mar 30, 4:15 PM EDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
415 PM EDT SUN MAR 30 2014

NYZ042-311100-
NORTHERN WARREN-
415 PM EDT SUN MAR 30 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WARREN COUNTY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOW AND ICE REPORTS TO THE
NATIONAL WEATHER SERVICE.

NYZ032-033-311100-
NORTHERN HERKIMER-HAMILTON-
415 PM EDT SUN MAR 30 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER AND
HAMILTON COUNTIES.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOW AND ICE REPORTS TO THE
NATIONAL WEATHER SERVICE.

MAZ001-025-NYZ038>041-043-047-048-051-054-058-061-063-082>084-VTZ013-
014-311100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
415 PM EDT SUN MAR 30 2014

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...SOUTHERN
VERMONT...SOUTHERN VERMONT...CAPITAL DISTRICT...MOHAWK
VALLEY...SARATOGA REGION.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD REPORTS OF ANY FLOODING...SNOW
OR ICE...TO THE NATIONAL WEATHER SERVICE.

CTZ001-NYZ049-050-052-053-059-060-066-VTZ015-311100-
NORTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN DUTCHESS-EASTERN WINDHAM-
415 PM EDT SUN MAR 30 2014

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM
EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...EASTERN SOUTHERN VERMONT....PORTIONS OF HUDSON
VALLEY REGION ALONG AND SOUTH OF THE CAPITAL REGION.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD REPORTS OF ANY FLOODING...SNOW
OR ICE...TO THE NATIONAL WEATHER SERVICE.

CTZ013-NYZ064-065-311100-
SOUTHERN LITCHFIELD-EASTERN ULSTER-WESTERN DUTCHESS-
415 PM EDT SUN MAR 30 2014

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN LITCHFIELD...EASTERN
ULSTER...WESTERN DUTCHESS COUNTIES.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD REPORTS OF ANY FLOODING TO THE
NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:36 AM EDTRiver Flood WarningALYGreater Bridgeport Planning Region, Naugatuck Valley Planning Region19 hr

Nearby

River Flood Warnings in Connecticut, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.